Alert archive / Kentucky / Flood Watches in 2012
Flood Watch 1, NWS Louisville, KY
NWS Louisville, KY issued this flood watch at Jan 25, 2012, 2:28 PM CST for 45 counties in Kentucky; 4 counties in Indiana. It took effect at Jan 26, 2012, 5:00 AM CST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2012, 2:28 PM CST (20:28 UTC)
- In effect from
- Jan 26, 2012, 5:00 AM CST
- Expired
- Jan 27, 2012, 12:00 AM CST
- In force
- 19 hr
- Issued by
- NWS Louisville, KY
- Flood severity
- None
All 49 counties
Clark County, IN, Floyd County, IN, Jefferson County, IN, Scott County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 62 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2098 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
767 WGUS63 KLMK 252028 FFALMK URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LOUISVILLE KY 328 PM EST WED JAN 25 2012 ...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... INZ078-079-092-KYZ029>043-045>049-054>057-065>067-077-078-081-082- 260900- /O.NEW.KLMK.FA.A.0001.120126T1100Z-120127T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SCOTT IN-JEFFERSON IN-CLARK IN-BULLITT KY-JEFFERSON KY-OLDHAM KY- TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY- SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY- CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-TAYLOR KY- CASEY KY-LINCOLN KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...JEFFERSONVILLE... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...LEBANON...DANVILLE... LANCASTER...RICHMOND...CAMPBELLSVILLE...LIBERTY...STANFORD... COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 328 PM EST WED JAN 25 2012 /228 PM CST WED JAN 25 2012/ ...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF INDIANA AND KENTUCKY...INCLUDING THE FOLLOWING AREAS...IN INDIANA...CLARK...JEFFERSON AND SCOTT COUNTIES. IN KENTUCKY...ADAIR...ANDERSON...BOURBON...BOYLE... BULLITT...CASEY...CLARK...CLINTON...CUMBERLAND...FAYETTE... FRANKLIN...GARRARD...HARRISON...HENRY...JEFFERSON...JESSAMINE... LINCOLN...MADISON...MARION...MERCER...NELSON...NICHOLAS... OLDHAM...RUSSELL...SCOTT...SHELBY...SPENCER...TAYLOR...TRIMBLE... WASHINGTON AND WOODFORD COUNTIES. * FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT * RAINS TODAY HAVE HELPED TO MOISTEN THE ATMOSPHERE BACK UP FROM A COUPLE OF DAYS OF DRY CONDITIONS. THE ATMOSPHERE WILL CONTINUE TO MOISTEN AS SOUTHWESTERLY WINDS PUMP IN GULF MOISTURE. COMBINED WITH A SURFACE WARM FRONT IN THE AREA AND LOW PRESSURE EXPECTED TO CROSS THE STATE THURSDAY...EXPECT AREAWIDE AVERAGE RAINFALL TOTALS TO NEAR 2 INCHES...WITH SOME PLACES SEEING MORE. * THIS RAINFALL WILL ALLOW SEVERAL FLOOD-PRONE RIVERS TO REACH FLOOD STAGE. IN ADDITION...EXPECT MINOR FLOODING WITHIN URBAN AREAS AND ACROSS AREA CREEKS AND STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ RJS
4 follow-up statements
164 WGUS63 KLMK 260821 FFALMK URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LOUISVILLE KY 321 AM EST THU JAN 26 2012 ...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... INZ091-KYZ027-028-053-061>064-070>076-261630- /O.EXA.KLMK.FA.A.0001.120126T1100Z-120127T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLOYD IN-GRAYSON KY-HARDIN KY-LARUE KY-BUTLER KY-EDMONSON KY- HART KY-GREEN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- MONROE KY-METCALFE KY- INCLUDING THE CITIES OF...NEW ALBANY...LEITCHFIELD... ELIZABETHTOWN...FORT KNOX...HODGENVILLE...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON 321 AM EST THU JAN 26 2012 /221 AM CST THU JAN 26 2012/ ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS EXPANDED THE * FLOOD WATCH TO INCLUDE PORTIONS OF SOUTH CENTRAL INDIANA AND KENTUCKY...INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL INDIANA...FLOYD IN. IN KENTUCKY...ALLEN KY...BARREN KY... BUTLER KY...EDMONSON KY...GRAYSON KY...GREEN KY...HARDIN KY... HART KY...LARUE KY...LOGAN KY...METCALFE KY...MONROE KY... SIMPSON KY AND WARREN KY. * THROUGH LATE TONIGHT * THE ATMOSPHERE WILL CONTINUE TO MOISTEN AS SOUTHWESTERLY WINDS PUMP IN GULF MOISTURE TODAY. COMBINED WITH A SURFACE WARM FRONT IN THE AREA AND LOW PRESSURE EXPECTED TO CROSS THE STATE THURSDAY...EXPECT AREAWIDE AVERAGE RAINFALL TOTALS TO NEAR 2 INCHES...WITH SOME PLACES SEEING MORE. * THIS RAINFALL WILL ALLOW SEVERAL FLOOD-PRONE RIVERS TO REACH FLOOD STAGE. IN ADDITION...EXPECT MINOR FLOODING WITHIN URBAN AREAS AND ACROSS AREA CREEKS AND STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ INZ078-079-092-KYZ029>043-045>049-054>057-065>067-077-078-081-082- 261630- /O.CON.KLMK.FA.A.0001.120126T1100Z-120127T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SCOTT IN-JEFFERSON IN-CLARK IN-BULLITT KY-JEFFERSON KY-OLDHAM KY- TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY- SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY- CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-TAYLOR KY- CASEY KY-LINCOLN KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...JEFFERSONVILLE... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...LEBANON...DANVILLE... LANCASTER...RICHMOND...CAMPBELLSVILLE...LIBERTY...STANFORD... COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 321 AM EST THU JAN 26 2012 /221 AM CST THU JAN 26 2012/ ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF INDIANA AND KENTUCKY...INCLUDING THE FOLLOWING AREAS...IN INDIANA...CLARK IN...JEFFERSON IN AND SCOTT IN. IN KENTUCKY...ADAIR KY...ANDERSON KY...BOURBON KY...BOYLE KY... BULLITT KY...CASEY KY...CLARK KY...CLINTON KY...CUMBERLAND KY...FAYETTE KY...FRANKLIN KY...GARRARD KY...HARRISON KY... HENRY KY...JEFFERSON KY...JESSAMINE KY...LINCOLN KY...MADISON KY...MARION KY...MERCER KY...NELSON KY...NICHOLAS KY...OLDHAM KY...RUSSELL KY...SCOTT KY...SHELBY KY...SPENCER KY...TAYLOR KY...TRIMBLE KY...WASHINGTON KY AND WOODFORD KY. * THROUGH LATE TONIGHT * THE ATMOSPHERE WILL CONTINUE TO MOISTEN AS SOUTHWESTERLY WINDS PUMP IN GULF MOISTURE TODAY. COMBINED WITH A SURFACE WARM FRONT IN THE AREA AND LOW PRESSURE EXPECTED TO CROSS THE STATE THURSDAY...EXPECT AREAWIDE AVERAGE RAINFALL TOTALS TO NEAR 2 INCHES...WITH SOME PLACES SEEING MORE. * THIS RAINFALL WILL ALLOW SEVERAL FLOOD-PRONE RIVERS TO REACH FLOOD STAGE. IN ADDITION...EXPECT MINOR FLOODING WITHIN URBAN AREAS AND ACROSS AREA CREEKS AND STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ MJ
419 WGUS63 KLMK 261629 FFALMK FLOOD WATCH NATIONAL WEATHER SERVICE LOUISVILLE KY 1129 AM EST THU JAN 26 2012 ...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... INZ078-079-091-092-KYZ032-061-070-261730- /O.CAN.KLMK.FA.A.0001.000000T0000Z-120127T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SCOTT IN-JEFFERSON IN-FLOYD IN-CLARK IN-TRIMBLE KY-BUTLER KY- LOGAN KY- INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...NEW ALBANY... JEFFERSONVILLE...BEDFORD...MORGANTOWN...RUSSELLVILLE 1129 AM EST THU JAN 26 2012 /1029 AM CST THU JAN 26 2012/ ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF INDIANA AND KENTUCKY HAS BEEN CANCELLED. THE LATEST FORECAST HAS THE EXPECTED AXIS OF HEAVY RAIN DEVELOPING LATER THIS AFTERNOON AND MOVING TO THE SOUTHEAST OF SOUTHERN INDIANA AND WEST CENTRAL KENTUCKY. ADDITIONAL RAIN LATER THIS AFTERNOON AND EVENING ARE NOT EXPECTED TO CREATE ANY FLOODING. . $$ KYZ027>031-033>043-045>049-053>057-062>067-071>078-081-082-270230- /O.CON.KLMK.FA.A.0001.000000T0000Z-120127T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-OLDHAM KY-HENRY KY- SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY- WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY- WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY- BOYLE KY-GARRARD KY-MADISON KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-WARREN KY-SIMPSON KY-ALLEN KY- BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- INCLUDING THE CITIES OF...LEITCHFIELD...ELIZABETHTOWN... FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE... LA GRANGE...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...BROWNSVILLE... MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE... ALBANY 1129 AM EST THU JAN 26 2012 /1029 AM CST THU JAN 26 2012/ ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL KENTUCKY...NORTH CENTRAL KENTUCKY AND SOUTH CENTRAL KENTUCKY...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL KENTUCKY...ANDERSON KY...BOURBON KY...BOYLE KY... CLARK KY...FAYETTE KY...FRANKLIN KY...GARRARD KY...HARRISON KY...JESSAMINE KY...MADISON KY...MERCER KY...NICHOLAS KY... SCOTT KY AND WOODFORD KY. IN NORTH CENTRAL KENTUCKY...BULLITT KY...HARDIN KY...HENRY KY...JEFFERSON KY...LARUE KY...NELSON KY...OLDHAM KY...SHELBY KY...SPENCER KY AND WASHINGTON KY. IN SOUTH CENTRAL KENTUCKY...ADAIR KY...ALLEN KY...BARREN KY... CASEY KY...CLINTON KY...CUMBERLAND KY...EDMONSON KY...GRAYSON KY...GREEN KY...HART KY...LINCOLN KY...MARION KY...METCALFE KY...MONROE KY...RUSSELL KY...SIMPSON KY...TAYLOR KY AND WARREN KY. * THROUGH LATE TONIGHT * THE ATMOSPHERE WILL CONTINUE TO MOISTEN AS SOUTHWESTERLY WINDS PUMP IN GULF MOISTURE THROUGH THIS EVENING. AN AREA OF SUBSTANTIAL RAIN IS EXPECTED TO DEVELOP ACROSS CENTRAL TENNESSEE AND MOVE NORTHEAST ALONG AND SOUTHEAST OF THE BLUEGRASS PARKWAY LATER THIS AFTERNOON AND EVENING. EXPECT AREAWIDE AVERAGE RAINFALL TOTALS TO 1 TO 2 INCHES...WITH SOME PLACES SEEING MORE. * THIS RAINFALL WILL ALLOW SEVERAL FLOOD-PRONE RIVERS TO REACH FLOOD STAGE. IN ADDITION...EXPECT MINOR FLOODING WITHIN URBAN AREAS AND ACROSS AREA CREEKS AND STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ JSD
199 WGUS63 KLMK 262005 FFALMK FLOOD WATCH NATIONAL WEATHER SERVICE LOUISVILLE KY 305 PM EST THU JAN 26 2012 ...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... KYZ027>031-033-034-038-045-053-062-063-071-072-262115- /O.CAN.KLMK.FA.A.0001.000000T0000Z-120127T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-OLDHAM KY-HENRY KY- SHELBY KY-SPENCER KY-NELSON KY-LARUE KY-EDMONSON KY-HART KY- WARREN KY-SIMPSON KY- INCLUDING THE CITIES OF...LEITCHFIELD...ELIZABETHTOWN... FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE... LA GRANGE...NEW CASTLE...SHELBYVILLE...TAYLORSVILLE...BARDSTOWN... HODGENVILLE...BROWNSVILLE...MUNFORDVILLE...BOWLING GREEN... FRANKLIN 305 PM EST THU JAN 26 2012 /205 PM CST THU JAN 26 2012/ ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL KENTUCKY AND SOUTH CENTRAL KENTUCKY HAS BEEN CANCELLED. RAINFALL AMOUNTS ACROSS PORTIONS OF WEST CENTRAL AND NORTH CENTRAL KENTUCKY ARE NOT EXPECTED TO BECOME HEAVY ENOUGH TO POSE AN AREAL FLOODING RISK. $$ KYZ035>037-039>043-046>049-054>057-064>067-073>078-081-082-270500- /O.CON.KLMK.FA.A.0001.000000T0000Z-120127T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY- GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-ALLEN KY-BARREN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER... LEBANON...DANVILLE...LANCASTER...RICHMOND...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE... ALBANY 305 PM EST THU JAN 26 2012 /205 PM CST THU JAN 26 2012/ ...FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM EST /MIDNIGHT CST/ FRIDAY... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL KENTUCKY...NORTH CENTRAL KENTUCKY AND SOUTH CENTRAL KENTUCKY...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL KENTUCKY...ANDERSON KY...BOURBON KY...BOYLE KY... CLARK KY...FAYETTE KY...FRANKLIN KY...GARRARD KY...HARRISON KY...JESSAMINE KY...MADISON KY...MERCER KY...NICHOLAS KY... SCOTT KY AND WOODFORD KY. IN NORTH CENTRAL KENTUCKY... WASHINGTON KY. IN SOUTH CENTRAL KENTUCKY...ADAIR KY...ALLEN KY...BARREN KY...CASEY KY...CLINTON KY...CUMBERLAND KY...GREEN KY...LINCOLN KY...MARION KY...METCALFE KY...MONROE KY... RUSSELL KY AND TAYLOR KY. * UNTIL 1 AM EST /MIDNIGHT CST/ FRIDAY * THE ATMOSPHERE WILL CONTINUE TO MOISTEN AS SOUTHWESTERLY WINDS PUMP IN GULF MOISTURE THROUGH THIS EVENING. AN AREA OF SUBSTANTIAL RAIN HAS DEVELOPED OVER CENTRAL TENNESSEE AND WILL OVERSPREAD MUCH OF CENTRAL KENTUCKY AND THE EASTERN BLUEGRASS LATE THIS AFTERNOON AND EVENING. AREAS ALONG AND TO THE SOUTH AND EAST OF THE BLUEGRASS PARKWAY ARE EXPECTED TO RECEIVE AVERAGE RAINFALL TOTALS TO 1 TO 2 INCHES...WITH SOME PLACES SEEING MORE. * THIS RAINFALL WILL ALLOW SEVERAL FLOOD-PRONE RIVERS TO REACH FLOOD STAGE. IN ADDITION...EXPECT MINOR FLOODING WITHIN URBAN AREAS AND ACROSS AREA CREEKS AND STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ JSD
219 WGUS63 KLMK 270556 FFALMK FLOOD WATCH NATIONAL WEATHER SERVICE LOUISVILLE KY 1256 AM EST FRI JAN 27 2012 KYZ035>037-039>043-046>049-054>057-064>067-073>078-081-082-270700- /O.EXP.KLMK.FA.A.0001.000000T0000Z-120127T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY- GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-ALLEN KY-BARREN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER... LEBANON...DANVILLE...LANCASTER...RICHMOND...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE... ALBANY 1256 AM EST FRI JAN 27 2012 /1156 PM CST THU JAN 26 2012/ ...FLOOD WATCH WILL EXPIRE AT 1 AM EST /MIDNIGHT CST/ EARLY THIS MORNING... THE FLOOD WATCH FOR PORTIONS OF EAST CENTRAL KENTUCKY...NORTH CENTRAL KENTUCKY AND SOUTH CENTRAL KENTUCKY WILL EXPIRE AT 1 AM EST /MIDNIGHT CST/ EARLY THIS MORNING. THE THREAT OF HEAVY RAINFALL HAS SINCE ENDED ACROSS THE REGION AND THE FLOOD WATCH WILL BE ALLOWED TO EXPIRE ON TIME. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO AND YOUR LOCAL MEDIA FOR THE LATEST UPDATES. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flood watch went out at Jan 25, 2:10 PM CST, 18 minutes earlier.
Area forecast discussion, Jan 25, 2:10 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
310 PM EST WED JAN 25 2012
...Moderate to Heavy Rains Expected Thursday...
.Short Term (Tonight and Thursday)...
Batch of rain across the area has done an efficient job of
moistening up the very dry low-level atmosphere we had this morning.
Kentucky mesonet sites are showing more widespread measurable precip
this afternoon. Thus have bumped up pops the rest of the afternoon
to categorical to all but the Bluegrass, which is still high likely
given that they should start measuring before 00Z.
Tonight, precipitable waters will continue to climb as moisture
pumps into the region from the Gulf. Still, upstream 88D and water
vapor imagery indicate we may get a brief break in the rains this
evening. Thus have broken up the pop forecast to 6 hourly and gone
with categorical after 06z for all but the southeast forecast area.
By 12Z Thursday, model precipitable water will be up to around 1.3
inches, which is 3-4 standard deviations above normal for late
January. Combine this moisture with the presence of a surface warm
front and an eventual low transit along this front as well as our
area being in the right rear quadrant of a strengthening upper level
jet across the Great Lakes, and we should see plenty of rain
areawide, and perhaps some thunder across the southeast half of the
forecast area. Expect areal average rainfall totals of 1.5 to 2
inches, with localized higher amounts. The OHRFC's flash flood
guidance is lowest across the eastern half of the area. Though flash
flooding is not expected, would not be surprised to see areas of
nuisance flooding. After coordination with neighbors, have decided
to go with a flash flood watch across the eastern half of the area
and continue to highlight localized areal flooding as well as river
flooding, we already have some river flood warnings posted, across
the west.
The temperature forecast is based on just how far north that warm
front gets. For tonight, have lows ranging from the mid 30s north to
the upper 40s/around 50 southeast. Despite the cold lows up north,
the precip type should be all rain, as soundings indicate much
warmer air above the surface, even up to 50 degrees at 3-4 kft over
south IN. Highs Thursday could get up to the low 60s over the
southeast forecast area before the front swings through late in the
afternoon. Otherwise have the 50-degree line for highs stretching
from Ohio county KY northeast to Henry county, with a little bump to
include the Louisville metro. Points over south Indiana likely will
stay in the mid/upper 40s, if not a little cooler.
.Long Term (Thursday Night through Wednesday)...
Rainfall from our latest system should come to an end late Thursday
night or early Friday, as this system continues moving eastward. The
forecast area should remain generally dry through the beginning of
next week. There are a few weak shortwaves that will pass by to our
north over the weekend, but model projections indicate quite a bit
of dry air between the surface and approximately 650 hPa. With
models trending dry in the lower levels, will continue with a dry
forecast and keep periodic cloud cover through the weekend with
these waves. However, cannot rule out a few flurries across our
northern CWA Saturday morning. Temperatures Friday through the
weekend still appear seasonably cool, with 40s for highs Friday and
Saturday. Highs Sunday will be a little cooler, with 30s expected as
an upper trough digs southeast through the Great Lakes. There could
be some upslope to our east with this system, but so far the best
forcing appears to be east of the forecast area. Overnight lows will
range from the low to mid 20s over the weekend.
Monday will begin a warming trend as surface winds become southerly
and winds aloft shift to southwest ahead of our next weather system.
Temperatures will warm from the mid and upper 40s Monday to mid 50s
for highs by Wednesday. Overnight lows will warm as well, with low
to mid 40s expected by Wednesday morning. The latest GFS, GEFS,
NAEFS, and ECMWF data indicate our next weather system will swing
through the area sometime Tuesday into Wednesday in the form of a
cold front as a surface low tracks northeast across the northern
Great Lakes. Will continue with the chance of rain showers mainly
late Tuesday into Wednesday as moisture pools ahead of this
boundary. There does appear to be some instability with this front,
but given the current spread of model solutions will not mention
thunder at this time.
&&
.Aviation (18Z TAF Issuance)...
Inverted trough set up over southern KY with a warm front over the
Deep South. Flow aloft continues to moisten, with light rains
showing up on 88D. Most of this is virga across our region, but
lower levels will moisten up through the afternoon. Should see
lowering cigs all locations through the day, with possible vsby
restrictions in the stronger showers this afternoon over KBWG.
Tonight, expecting conditions to deteriorate at least to IFR all
sites under moderate rain, with these conditions continuing through
the day Thursday.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT
FOR INZ078-079-092.
KY...FLOOD WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT
FOR KYZ029>043-045>049-054>057-065>067-077-078-081-082.
Short Term.......RJS
Long Term........MJP
Aviation.........RJSHazardous weather outlook, Jan 25, 2:57 AM CST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 357 AM EST WED JAN 25 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-260900- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 357 AM EST WED JAN 25 2012 /257 AM CST WED JAN 25 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. WIDESPREAD RAINS ARE EXPECTED TO DEVELOP ACROSS THE REGION LATER TODAY. MODERATE TO BRIEFLY HEAVY RAINFALL MAY OCCUR. A FEW RUMBLES OF THUNDER WILL BE POSSIBLE ACROSS SOUTHERN KENTUCKY LATE TONIGHT...BUT SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WIDESPREAD RAINFALL IS EXPECTED TO CONTINUE DURING THE DAY ON THURSDAY BEFORE DIMINISHING THURSDAY EVENING. TOTAL RAINFALL AMOUNTS OF 1.5 TO 2 INCHES WILL BE POSSIBLE. THIS WILL LIKELY LEAD TO SOME MINOR FLOODING OF FLOOD-PRONE LOCATIONS. A FEW RUMBLES OF THUNDER WILL BE POSSIBLE IN SOUTHERN KENTUCKY ON THURSDAY...BUT SEVERE WEATHER IS NOT EXPECTED. THE MAIN THREATS WILL BE LOCALLY HEAVY RAIN AND DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND OBSERVERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE. MJ/AMS
Nearby
Flood Watches in Kentucky, 2012Flood Watches in Indiana, 2012Every flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.